i dont like that feeling at all but i have very bad anxiety
No, this medication should not make you feel high and out of it. Maybe a little drowsy is all.
I agree with Laurie. Even though it didn't work for me, I have an extreme problem with sleeping. My Dr. Wrote it to help me sleep. I've heard it's written to a lot of people for sleep. Take care, Ruthie
Dear lyssa25, I take it at night to help me sleep, I have been presribed one in
the a.m. also but since it makes me tired, not high at all, i usually skip it..DD
It's a first generation antihistamine but it's prescribed for a wide variety of conditions. It's been found to be very effective for anxiety for some people. It's not a benzodiazepine, which is the family of drugs commonly given for anxiety that's associated with that "high" feeling. If anything, you might feel a little drowsy from it, but you shouldn't experience any type of euphoria. I know it makes some people drowsy, but I've never experienced that when taking it. However, I take it for a completely different reason, which is for seasonal allergies. Seems to be one of the last antihistamines on the market that actually still work for my seasonal allergies!
I got it prescribed for itching ? Is that a good use for this drug?
No, only the first couple days you take it you might feel a little funny but that's with anything. Couple days go by and no problems. If you're worried about it take it when you're doing something active it won't be as bad or right before you go to sleep obviously, but you might wake up feeling weird
It’s basically an antihistamine that for some may be a bit stronger than Benadryl. For me, I’m better off just buying otc Benadryl unless your prescription copay is cheaper.
- Hydroxyzine Information for Consumers
- Hydroxyzine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxyzine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.